What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 1, 3:07 PM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 1, 3:07 PM MST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
307 PM MST Mon Jun 1 2020
.SYNOPSIS...Temperatures remaining hotter than average most of
the week, with afternoon highs peaking again on Wednesday and
Thursday. We'll maintain enough moisture for showers and
thunderstorms especially this afternoon and evening, and again
Friday. A little drier with spottier chances otherwise.
&&
.DISCUSSION...A little less moisture this afternoon with even
weaker shear. Storms are showing less organization as a result
with some drying infiltrating in eastern areas. Once again expect
a strong diurnal trend with not much to talk about after 03Z.
As mentioned yesterday, the easterly impulse from northern Mexico
has lifted into west Texas and will fill a bit over the next 36
hours. The low off the northern Baja coast is losing most of it's
higher latitude support, so it should be satisfied right where
it's at over the next 72 hours or so. That gives plenty of room
for the high to amplify and reconsolidate nearly overhead once
again by mid week. Near record high temperatures with excessive
heat concerns Wednesday and especially Thursday. The moisture
field will weaken with little to no flow and strong subsidence
will limit additional convection.
A kicker system digging down from the Gulf of Alaska should push
the low off northern Baja back into play to end the week.
Ensembles and ensemble means tend to shear it into the front flank
of the new mean trough position across most of the west. A little
shear and a little upstream moisture as this happens should bring
a few thunderstorms back into the picture Friday (or Saturday if
this evolves a little slower than expected...as it often does in
these situations).
A quick look at ECMWF weeklies suggest height anomalies that would
continue to support a favorable early season monsoon pattern from
mid to late June. Western Mexico is still getting its act
together, so it would likely be relatively low grade monsoon
activity with that.
&&
.AVIATION...Valid through 03/00Z.
Isolated to scattered -TSRA/-SHRA thru 02/04z favoring an area from
Nogales to Kitt Peak to Oracle to KDUG, and in the White Mountains
northeast of KSAD. Otherwise, SKC-FEW clouds above 15k ft MSL west
of Kitt Peak, with SCT-BKN clouds at 10k-14k ft MSL from Kitt Peak
eastward. Brief wind gusts to 40 kts may occur due to TSRA outflows.
Outside of any TSRA outflows, SFC wind generally 12 kts or less and
variable in direction, with some gusts around 20 kts thru the early
evening hours due to strong surface heating. Isolated -TSRA/-SHRA
developing again aft 02/18Z, mainly along the International Border
between KOLS and KFHU and in the White Mountains. Aviation
discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Isolated to scattered afternoon and evening
thunderstorms are expected today, favoring an area from Oracle
southwest to Sells and southeast to Douglas, as well as in the White
Mountains. Storm chances decrease on Tuesday to mainly along the
International Border from Nogales to Sierra Vista and in the White
Mountains. The drying trend continues Wednesday and Thursday with
any storms limited to the White Mountains. Another uptick in
thunderstorm activity occurs on Friday, mainly northeast of Tucson.
Dry conditions are expected areawide this weekend through early next
week.
Gusty and erratic winds will occur at times due to thunderstorms
outflows, and potential fire starts due to lightning. Expect breezy
southwest 20-foot winds on Friday at 15-20 mph. Elevated 20-foot
winds continue across eastern areas this weekend. Otherwise, 20-foot
winds will mainly remain under 15 mph, with occasional afternoon
gusts due to strong surface heating.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Watch from Wednesday afternoon through Thursday
evening for AZZ501>507-509.
&&
Public...Meyer
Aviation...Zell
Fire Weather....Zell
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 1, 1:15 PM MST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Tucson AZ
115 PM MST Mon Jun 1 2020
AZZ503-513-012045-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
115 PM MST Mon Jun 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA CRUZ COUNTY
UNTIL 145 PM MST...
At 115 PM MST, Doppler radar was tracking a strong thunderstorm near
Patagonia, or 14 miles northeast of Nogales, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nogales, Patagonia, Nogales International Airport and Patagonia Lake
State Park.
LAT...LON 3140 11063 3138 11096 3157 11093 3154 11059
TIME...MOT...LOC 2015Z 090DEG 10KT 3147 11072
Zell
Special weather statement, Jun 1, 3:54 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tucson AZ
354 PM MST Mon Jun 1 2020
AZZ503-504-012330-
Upper Santa Cruz River and Altar Valleys including Nogales-Tucson
Metro Area including Tucson/Green Valley/Marana/Vail-
354 PM MST Mon Jun 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
430 PM MST...
At 353 PM MST, Doppler radar was tracking a strong thunderstorm near
Sahuarita, west of I-19 moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sahuarita and Green Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3174 11102 3173 11119 3199 11118 3200 11095
TIME...MOT...LOC 2253Z 177DEG 11KT 3193 11109
Cerniglia
Special weather statement, Jun 1, 4:28 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Tucson AZ
428 PM MST Mon Jun 1 2020
AZZ502-503-515-020000-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
428 PM MST Mon Jun 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 500 PM
MST...
At 425 PM MST, Doppler radar was tracking a group of strong
thunderstorms west of the Baboquivari mountains from the
International border north to Schuchk. The storms were moving very
slowly and generally north to northeast.
Winds in excess of 40 mph will be possible with this storm with
gusts over 35 mph already recorded.
Locations impacted include...
Sells, Topawa, San Miguel, San Isidro, Kitt Peak, Ali Chukson,
Vamori, Fresnal, Choulic, Newfield, Queens Well, Coldfields, Sasabe,
Cababi, Comobabi, South Comobabi, Sil Nakya, Santa Rosa Ranch,
Fresnal Canyon and Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3161 11193 3227 11194 3226 11157 3148 11154
TIME...MOT...LOC 2325Z 179DEG 8KT 3186 11175
Cerniglia
Special weather statement, Jun 1, 4:57 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Tucson AZ
457 PM MST Mon Jun 1 2020
AZZ504-020030-
Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
457 PM MST Mon Jun 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
530 PM MST...
At 455 PM MST, Doppler radar was tracking a strong thunderstorm over
the southern portion of the Tucson metro area just northeast of
Davis Monthan AFB. The storm was nearly stationary.
A period of rain, small hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Casas Adobes, Drexel Heights,
Flowing Wells, Tanque Verde, South Tucson, Catalina Foothills, Tucson
International Airport, Summit, Sabino Canyon Recreation Area, Saguaro
National Park East and Rita Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3208 11075 3204 11097 3217 11103 3235 11101
3229 11072
TIME...MOT...LOC 2355Z 177DEG 2KT 3220 11086
Cerniglia